Jump to content

Photo

Pictures Of My Nose, Anyone Have An Idea What This Is? Seb. Dermatitis?


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 vincevega

vincevega

    Member

  • Members
  • Posts & Likes
    Posts: 119
    Likes: 19
About Me
  • Joined: 21-September 12

Posted 17 May 2013 - 10:03 AM

I've always had extremely oily skin (30 minutes after showering, the oil will be clearly visible on my T-zone). A couple of weeks ago, my nose area started flaking a lot, especially after a shower. So, I decided to put on some moisturizer. 

 

I used a product called "Louis Widmer - Sun Protection Face 30" which claimed to also be a moisturizer.

 

After 2 days of using it, the sides of my nose started stinging and were really itchy. I stopped using the moisturizer. However, the stinging and itching continued, along with lots of flaking. This continued for a couple of days, and then it got really red. The itching has stopped somewhat, after putting Tea Tree Oil on it. I also tried Milk Of Magnesia.

 

My skin is still red and flaky, however. What is it? And what can I do to get rid of the red patches? The patches are really red, and they seems to be getting bigger, it's like a half circle around my nose sides.

 

Also, I'm starting a low dose accutane course (10mg/day), I hope this would help. 

 

2aadm3n.jpg

 

2ivmyp5.jpg

 

Thank you.


Edited by vincevega, 15 August 2013 - 02:38 PM.


#2 whereismymind

whereismymind

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Blog Entries: 1
    Likes: 4
About Me
  • Joined: 20-August 07

Achievements

     

Posted 17 May 2013 - 11:42 AM

How long has it been since you stopped using it?   I've gotten a rash similar to this on my face which I think was from a hand lotion I used (and then went to sleep with my face on my hand). The rash persisted for about 4 days and then I started to notice improvement.  I also had this happen to me later on with body soap which gave me hives and Benadryl worked wonders.  



#3 vincevega

vincevega

    Member

  • Members
  • Posts & Likes
    Posts: 119
    Likes: 19
About Me
  • Joined: 21-September 12

Posted 17 May 2013 - 11:50 AM

About 2 weeks ago, I put the cream on my face twice, both times I used very little. A day later is when the itchy, stinging, red patches and flakiness appeared. It hasn't stopped since, and has got worse (the red patch has got a lot bigger, luckily the stinging and flaking hasn't)

 

Anyway, what is Benadryl?



#4 whereismymind

whereismymind

    Junior Member

  • Members
  • Posts & Likes
    Posts: 27
    Blog Entries: 1
    Likes: 4
About Me
  • Joined: 20-August 07

Achievements

     

Posted 17 May 2013 - 12:19 PM

Oh it's an antihistamine pill.  It's stronger than other antihistamines so it can clear up things like hives faster. Other antihistamines are more for seasonal allergies. Do you live in the U,S.? You could find it in any drug store or grocery store here.



#5 vincevega

vincevega

    Member

  • Members
  • Posts & Likes
    Posts: 119
    Likes: 19
About Me
  • Joined: 21-September 12

Posted 17 May 2013 - 12:26 PM

Oh it's an antihistamine pill.  It's stronger than other antihistamines so it can clear up things like hives faster. Other antihistamines are more for seasonal allergies. Do you live in the U,S.? You could find it in any drug store or grocery store here.

Along with my glorious skin, I also have extreme hayfever, so I'll be throwing back anti-histamines like M&Ms in a few weeks, soon as Spring really kicks in here. But without knowing what I have, I'm not sure if antihistamines will help. Glad they helped for you though!



#6 *Valentina*

*Valentina*

    Junior Member

  • Members
  • Posts & Likes
    Posts: 33
    Gallery Images: 1
    Likes: 6
About Me
  • Joined: 14-February 13

Posted 17 May 2013 - 12:40 PM

Since that rash has only appeared after putting the cream on, I'd say it's probably contact dermatitis.
I used a face cream once that gave me a rash like that which lasted ages.

I found that a natural, organic moisuriser helped a lot. Just something with really bland simple ingredients.

Tea tree might not be too great for a rash as it can be harsh and drying on sore skin. Rashes need to be moist to be able to heal properly. :)

#7 vincevega

vincevega

    Member

  • Members
  • Posts & Likes
    Posts: 119
    Likes: 19
About Me
  • Joined: 21-September 12

Posted 17 May 2013 - 01:24 PM

Since that rash has only appeared after putting the cream on, I'd say it's probably contact dermatitis.
I used a face cream once that gave me a rash like that which lasted ages.

I found that a natural, organic moisuriser helped a lot. Just something with really bland simple ingredients.

Tea tree might not be too great for a rash as it can be harsh and drying on sore skin. Rashes need to be moist to be able to heal properly. smile.png

Thanks for that. I'll give it a go, just moisturizing the area.

 

These products do my nut in. They promise it's safe for sensitive skin yet cause more problems than they solve!



#8 David Lortscher

David Lortscher

    Junior Member

  • Members
  • Posts & Likes
    Posts: 40
    Likes: 6
About Me
  • Joined: 17-February 13

Achievements

     

Posted 09 June 2013 - 03:10 PM

Looks like it could be sehorrheic dermatitis.

 

I think the tea tree oil you tried might have helped to some extent.

 

I'd probably do hydrocortisone + ketoconazole. Or if that's hard to find, hydrocortisone + dilute tea tree oil.

 

Good luck!



#9 Tom Busby

Tom Busby

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 182
    Likes: 8
About Me
  • Joined: 23-February 13

Posted 15 June 2013 - 07:53 PM

Based on the photos, location, redness, itching, and flaking, these are a malassezia induced skin conditions.  Formerly called pityrosporum folliculitis, it is best referred to by the yeast that causes it, malassezia.  Seborrheic dermatitis is also a correct description but it's not a diagnosis of what causes the condition.

 

It's usually treated with ketoconazole, which is OTC in 1% Nizoral shampoo, and prescription only in 2% Nizoral cream or 2% shampoo, but a low pH climbazole-based lotion or body wash is much more effective than ketoconazole. 

 

I wrote a comprehensive review of the OTC options at the page 32 of the pityrosporum folliculitis thread on this forum, but I've attached my latest write up.

Attached Files